MAUDE Adverse Event Report: DEPUY MITEK LLC US ABSOLUTE G-W NTNL 1.1MMX15 6PK; BONENAIL GUIDEWIRE

DEPUY MITEK LLC US ABSOLUTE G-W NTNL 1.1MMX15 6PK; BONENAIL GUIDEWIRE
Model Number 254514
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the sales rep in (b)(6) that during an anterior cruciate ligament reconstruction of the right knee procedure on (b)(6) 2021, it was observed that the absolute g-w ntnl 1.1mmx15 6pk guidewire device split as the surgeon was threading the screw into the bone.All fragments were removed.There was a delay of 20 minutes.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: according to the information received, it was reported that during an anterior cruciate ligament reconstruction in the right knee joint.To fix the graft in the tibial tunnel, the doctor decided to place an 11x30-millimeter milagro screw.The guidewire 1.1mm x 15¿ is placed.The doctor begins to thread the screw and when the screw has already entered the middle of its body in the bone, the nitinol guide is split.The 11x30-millimeter milagro advance screws are removed, and a search begins for the guide fragment that remained inside the patient.The fragment is located with an image intensifier and with a kelly forceps it is extracted from the joint.Procedure was successfully completed.The fragment did not remain in the patient.The product was returned to mitek for evaluation.Mitek then conducted visual inspection of device received provided by customer.The returned device was visual inspected, the observations revealed that the nitinol guide wire was broken.The two pieces together have a measurement of 15 inches.Under magnification, it was observed that the distal part where the guide was broken, it was bent.A manufacturing record evaluation was performed for the finished device lot number: 7l02834, and no nonconformances were identified.Further, a review into the depuy synthes mitek complaints system revealed no other complaints of any kind for this lot of 600 devices that were released to distribution.Product evaluation of the returned device indicates that the nitinol guide wire could have being jammed during the insertion of the screw over the wire, this would cause that the force applied to deform the guide and then broke.As per ifu- 105494, indicates that if resistance is felt during the insertion of an absorbable interference screw over the guide wire, stop and confirm that the guide wire is not entrapped.If entrapped, back out the screw and withdraw the guide wire.And follow the instructions to pull back the guide wire and avoid any damage, it is important to rotate the hex driver counterclockwise to back out the screw until the guide wire straightens, however; it cannot be conclusively affirmed.As part of mitek¿s quality process all devices are manufactured, inspected, and released to approved specifications.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Brand Name
ABSOLUTE G-W NTNL 1.1MMX15 6PK
Common Device Name
BONENAIL GUIDEWIRE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key11740406
Report Number1221934-2021-01378
Device Sequence Number4168232
Product Code FZX
UDI-Device Identifier10886705013050
UDI-Public10886705013050
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model Number254514
Device Catalogue Number254514
Device Lot Number7L02834
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2021
Supplement Date Received by Manufacturer05/28/2021
06/12/2021
Initial Report FDA Received Date04/28/2021
Supplement Report FDA Received Date06/01/2021
06/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age36 YR
Patient Weight80